This newly developed risk assessment has been carefully designed for the accidental medicinal overdose of a child. Having a Medication Management policy is a regulatory requirement and crucial to ensure the safe administration, storage and record keeping of medication. This risk assessment has been designed to complement the medication management policy and mitigate the risk of accidental medicinal overdose.
The downloadable risk assessment document outlines potential risks including; incorrect prescriber information, incorrect medicines provided by parent and out of date medication. Each risk has a corresponding risk level (low/medium/high) and clearly states how each listed risk has been mitigated. An example of risk mitigation includes “All medicines inspected by service manager prior to administration”. Each action must be signed by the person who carried it out. The risk assessment must also be signed and dated by the staff member with the parent’s signature obtained and the next review date clearly outlined.
This risk assessment comes with an information poster clearly outlining the Signs and Symptoms of Medicinal Overdose of a Child. The signs and symptoms of medicinal overdose can vary according to the child's age, weight and size, as well as the type and dosage of the medicine he or she took. The poster outlines a number of red flags to watch out for and also highlights specific signs and symptoms for Paracetamol Overdose in children and signs of cough syrup overdose in infants, toddlers and children.
Take action to reduce and manage risk today! Purchase your downloadable Accidental Overdose of a Child Risk Assessment and the corresponding Signs and Symptoms of Medicinal Overdose of a Child Information Poster.